Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 5, 2013, 4:02 PM MDT for Grant County, New Mexico. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 5, 2013, 6:00 PM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 162 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:00 PM MDT | FLASH FLOOD | 1 Nnw Camp Thunderbird, NM | LOW WATER CROSSING ON FOREST ROAD 150 NEAR JUNCTION OF NM-35 FLOWING ABOUT 4 TO 5 FEET DEEP. FIREFIGHTERS WORKING THE SILVER FIRE GOT STUCK ON THE FR150 SIDE FOR A COUPLE OF HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WGUS54 KEPZ 052202
FFWEPZ
NMC017-060000-
/O.NEW.KEPZ.FF.W.0013.130705T2202Z-130706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
402 PM MDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 600 PM MDT
* AT 402 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
SAN LORENZO...
CAMP THUNDERBIRD...
SHERMAN...
SAN JUAN...
MIMBRES...
IRON CREEK CAMPGROUND...
LAT...LON 3320 10787 3317 10784 3317 10786 3307 10783
3304 10786 3300 10786 3296 10783 3295 10780
3271 10776 3268 10789 3300 10807
$$
PARK1 follow-up statement
991
WGUS74 KEPZ 052351
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
551 PM MDT FRI JUL 5 2013
NMC017-060006-
/O.EXP.KEPZ.FF.W.0013.000000T0000Z-130706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
551 PM MDT FRI JUL 5 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3320 10787 3317 10784 3317 10786 3307 10783
3304 10786 3300 10786 3296 10783 3295 10780
3271 10776 3268 10789 3300 10807
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:59 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 5, 2:59 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 259 PM MDT FRI JUL 5 2013 .SYNOPSIS... STAGNANT PATTERN HOLDING AS UPPER HIGH WILL REMAIN OVER NEW MEXICO THROUGH THIS WEEKEND AND INTO MUCH OF NEXT WEEK. WITH LOW LEVEL MOISTURE PERSISTING...SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY...THOUGH LIKELY NOT AS MUCH AS WHAT WE EXPERIENCED THIS WEEK. HIGHS WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. && .DISCUSSION... LOOKS LIKE A CONTINUED WET PATTERN FOR THE CWA...THOUGH NOT QUITE AS ACTIVE AS THE PAST 3-4 DAYS. UPPER HIGH OVER EASTERN ARIZONA WILL SLOWLY DRIFT OVER TO NEW MEXICO OVER THE NEXT 24 HOURS. THIS WILL INHIBIT SOME CONVECTION BUT STILL EXPECT SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS EACH DAY AS LOW LEVEL MOISTURE WILL PERSIST. DECENT AMOUNT OF OROGRAPHIC THUNDERSTORMS ALREADY THIS AFTERNOON WITH MOST SHOWING VERY SLOW MOVEMENT. MODERATE RAIN FALLS ON THE WEST SIDE OF THE SILVER FIRE BURN SCAR PROMPTED A FLASH FLOOD WARNING FOR MUCH OF THIS AFTERNOON. WITH VERY WEAK STEERING FLOW COMES GOOD NEWS AND BAD NEWS. THE GOOD NEWS IS THE WITH THE WEAK WINDS ALOFT...SEVERE STORMS PROBABLY NOT A LARGE THREAT. THE BAD NEWS OF COURSE IS WITH THE WEAK FLOW STORM WILL HAVE VERY SLOW MOVEMENT AND HENCE WILL POSE A FLOOD THREAT. THIS WILL HOLD FOR THE WEEKEND PERIOD. BY MONDAY...THOUGH THE HIGH REMAINS OVER NEW MEXICO...IT WILL RE ORIENT ITSELF INTO AN EAST-WEST ORIENTATION ACROSS THE SOUTHERN U.S. INVERTED TROUGH FROM GULF OF MEXICO SLIDES JUST TO THE SOUTH ON TUESDAY NOT IMPACTING US AT THIS TIME BUT WILL HAVE TO CONTINUE WATCHING THIS FEATURE. GFS/ECMWF IN AGREEMENT ON INCREASING EASTERLY FLOW OVER THE CWA MID TO LATE WEEK. THOUGH THIS OPENS THE GULF OF MEXICO UP...MODELS DO NOT SHOW ANY SIGNIFICANT IMPORT OF MOISTURE. WHAT WILL PROBABLY HAPPEN IS THAT THE EAST FLOW CONCENTRATES THE MOISTURE PLUME OVER THE WESTERN CWA. POPS IN THE EAST MAY BECOME SLIGHT OR NOT EXIST AT ALL BUT FOR NOW WITH THAT BEING SO FAR OUT...HAVE LEFT FAIRLY EVEN POPS IN THE FORECAST. && .AVIATION...VALID 06/00Z-07/00Z. THERE HAS BEEN SLIGHTLY LESS CONVECTION THIS AFTERNOON COMPARED TO THE LAST FEW DAYS...WITH ACTIVITY MOVING VERY SLOWLY OVER THE MOUNTAINS. THERE IS AN OUTSIDE CHANCE OF GETTING TSRA AT JUST ABOUT ALL THE TERMINALS...WITH THE BEST CHANCES BEING AT TCS. DMN PROBABLY IS SECOND-MOST LIKELY ESPECIALLY IF OUTFLOW FROM THE GILA AND BOOTHEEL STORMS CONVERGES NEARBY. LRU MAY SEE SOME ACTIVITY NEARBY WITH TOWERING CU CURRENTLY OVER THE SAN ANDRES AND SIERRA DE LAS UVAS. ELP LOOKS LEAST LIKELY WITH UPSTREAM CONVECTION OVER THE SACRAMENTOS HAVING PUSHED EAST INTO THE PLAINS. EXPECT VFR CONDITIONS AWAY FROM ANY THUNDERSTORMS. TSRA IN THE LOWLANDS WILL HAVE DOWNBURST POTENTIAL WITH WIND GUSTS 40-50 KNOTS GIVEN 50-DEGREE+ DEWPOINT DEPRESSIONS. SUBTROPICAL RIDGE WILL MOVE OVER THE AREA SATURDAY...PROMOTING SLOW-MOVING AND TERRAIN-FAVORING THUNDERSTORMS. WITH MID-40S DEWPOINTS EXPECTED...ONLY ISOLATED THUNDERSTORMS ARE LIKELY TO SURVIVE INTO THE DESERT LOWLANDS SATURDAY EVENING. && .FIRE WEATHER... SUBTROPICAL RIDGE WILL BUILD EAST OVER THE NEXT FEW DAYS...BRINGING WARMER TEMPERATURES AND LIGHTER WINDS ALOFT. THUNDERSTORM ACTIVITY WILL BECOME LESS ORGANIZED...MORE TERRAIN-FOCUSED AND SLOW-MOVING. WE ARE BEGINNING TO SEE THIS PLAY OUT TODAY WITH STORMS OVER THE GILA REGION. EXPECT THE SLOW STORM MOTIONS TO BE COMMON SAT/SUN AS WELL. THE RIDGE ALOFT WILL LEAD TO MODEST DECREASES IN OVERNIGHT RH RECOVERY AS RAINFALL WILL BE LESS WIDELY SPREAD-OUT AND MORE ISOLATED. STILL...EXPECT TYPICAL MONSOON CONDITIONS WITH MINIMUM RH VALUES REMAINING ABOVE 25 PERCENT EXCEPT IN A FEW LOWLAND AREAS. THUNDERSTORM ACTIVITY WILL BECOME MORE FOCUSED WEST OF THE RIO GRANDE EARLY NEXT WEEK AS DRIER AIR ALOFT MOVES IN FROM THE NORTHEAST AHEAD OF AN INVERTED TROUGH. THIS FEATURE SHOULD BRING AN UP-TICK IN THUNDERSTORM ACTIVITY TOWARDS THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 98 76 99 78 / 30 20 30 10 20 SIERRA BLANCA 70 97 69 97 72 / 30 20 20 10 20 LAS CRUCES 72 97 71 99 71 / 30 20 30 20 20 ALAMOGORDO 72 99 74 99 72 / 30 30 30 20 20 CLOUDCROFT 51 77 51 78 51 / 40 50 40 30 30 TRUTH OR CONSEQUENCES 72 97 71 99 72 / 30 20 30 20 30 SILVER CITY 62 90 61 91 63 / 30 50 40 20 40 DEMING 71 98 71 99 69 / 30 20 30 20 30 LORDSBURG 71 95 70 97 69 / 30 20 30 20 30 WEST EL PASO METRO 79 99 77 99 79 / 30 20 30 10 20 DELL CITY 70 99 70 98 68 / 30 20 20 20 20 FORT HANCOCK 76 103 76 100 78 / 30 20 20 10 20 LOMA LINDA 63 96 66 93 67 / 30 20 30 10 20 FABENS 75 101 74 99 77 / 30 20 30 10 20 SANTA TERESA 73 98 72 98 72 / 30 20 30 10 20 WHITE SANDS HQ 75 99 74 99 76 / 30 20 30 10 20 JORNADA RANGE 65 99 66 99 66 / 30 20 30 20 20 HATCH 73 96 74 97 73 / 30 20 30 20 20 COLUMBUS 72 98 72 99 72 / 30 20 30 10 30 OROGRANDE 69 98 71 97 70 / 30 20 30 20 20 MAYHILL 58 85 58 85 58 / 40 40 40 40 30 MESCALERO 54 89 54 88 55 / 40 50 40 40 30 TIMBERON 56 85 55 82 57 / 40 30 40 20 30 WINSTON 57 89 56 88 58 / 30 30 30 30 40 HILLSBORO 66 91 66 92 67 / 30 30 30 20 30 SPACEPORT 68 97 68 96 70 / 30 20 30 20 20 LAKE ROBERTS 62 90 57 89 60 / 40 50 40 30 40 HURLEY 65 89 63 91 61 / 30 40 30 20 30 CLIFF 57 99 56 98 56 / 40 50 40 30 40 MULE CREEK 55 97 51 95 54 / 30 30 30 20 40 FAYWOOD 66 91 66 89 64 / 30 30 30 20 30 ANIMAS 70 95 71 95 69 / 30 20 30 20 40 HACHITA 68 96 69 98 66 / 30 20 30 20 30 ANTELOPE WELLS 69 96 71 99 69 / 30 20 30 20 30 CLOVERDALE 65 91 66 93 64 / 40 30 30 20 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ402-403-408-409. TX...NONE. && HEFNER/HARDIMAN
Hazardous weather outlook, Jul 5, 11:52 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1152 AM MDT FRI JUL 5 2013 NMZ401-404>407-410>417-TXZ418>424-061700- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1152 AM MDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREA WIDE THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS OVER 50 MPH. A FEW STORMS MIGHT PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS WILL BE MORE FREQUENT THIS EVENING AND THEN BEGIN TO WEAKEN BY MIDNIGHT. HEAVIER RAIN AMOUNTS MAY PRODUCE MINOR LOCALIZED FLOODING ALONG DRAINAGES AND POORLY DRAINED LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY. STORMS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 50 MPH. EXCESSIVE RAINFALL FROM SOME STORMS MAY CAUSE MINOR LOCALIZED FLOODING IN LOW LYING OR POORLY DRAINED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR FLOODING TO THIS OFFICE. NMZ402-403-408-409-051700- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- 1152 AM MDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF WESTERN SIERRA COUNTY AND PORTIONS OF EASTERN GRANT COUNTY FOR AREAS NEAR THE SILVER FIRE BURN SCAR. THE FIRE HAS REMOVED VEGETATION FROM A LARGE PORTION OF THE BLACK RANGE...LEAVING BARE SOIL THAT WILL NOT BE ABLE TO SOAK IN EVEN MODERATE AMOUNTS OF RAINFALL. RAIN AMOUNTS OF A HALF INCH OR GREATER WILL BE SUFFICIENT TO CAUSE FLASH FLOODING ON AFFECTED CREEKS AND DRAINAGES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR OVER THE ENTIRE AREA AGAIN THIS AFTERNOON AND TONIGHT WITH MODERATE TO HEAVY RAINFALL POSSIBLE. IN ADDITION... STRONG WIND GUSTS OF 50 MPH OR GREATER AND POSSIBLY LARGE HAIL MAY ALSO OCCUR FROM SOME OF THE STORMS. THERE IS A SLIGHT RISK OF DAMAGING THUNDERSTORM WINDS FROM A FEW THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING. STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND MAY PRODUCE MORE RAINFALL. IN ADDITION...STRONG WIND GUSTS AND MOSTLY SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR FLOODING TO THIS OFFICE. HEFNER
In the hours before
Local storm report, Jul 5, 2:34 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
234 PM MDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST 17 SW WHITE SANDS NAT M 32.63N 106.39W
07/03/2013 M60 MPH DONA ANA NM MESONET
WSMR SAMS SITE APACHE WSM02
&&
EVENT NUMBER EPZ1300510
HARDIMANLocal storm report, Jul 5, 2:36 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
236 PM MDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 2 SW NORTHRUP LANDING 32.92N 106.44W
06/30/2013 M63 MPH DONA ANA NM MESONET
WSMR 10M MISSION SUPPORT TOWER NON-SAMS 2SW NORTHRUP
LANDING STRIP.
&&
EVENT NUMBER EPZ1300511
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:35 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 25 min |
| Jul 5, 8:03 AM MDT | Flash Flood Watch | EPZ | Grant, Luna, Sierra | 22 hr |
| Jul 5, 12:34 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 5, 4:42 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 63 min |
| Jul 5, 5:26 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 49 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.